MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ENDOWRIST;DAVINCI SI; PROGRASP FORCEPS

INTUITIVE SURGICAL, INC ENDOWRIST;DAVINCI SI; PROGRASP FORCEPS
Model Number 420093-14
Medical Device Problem Code Unintended System Motion (1430)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/14/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) received the instrument involved with this complaint and completed the device evaluation.Failure analysis investigations confirmed the customer reported complaint.Failure analysis found the primary failure of failed intuitive motion be related to the customer reported complaint.The instrument was placed and driven on an in-house system.The instrument passed the recognition and engagement tests but failed to move intuitively.This instrument¿s grip tips were not moving intuitively, i.E.They were not following the master tool manipulator (mtm) input commands smoothly.Failure analysis found the secondary failure of misaligned roll gear to be related to the customer reported complaint.The instrument housing was removed for inspection and the instrument was found to have a misaligned roll gear, likely causing the intuitive motion failures.The instrument was compared to an in-house instrument and confirmed the gear tab, which indicates that the instrument is in "home position" was in a different location.
 
Event or Problem Description
It was reported that during a da vinci-assisted prostatectomy surgical procedure, the instrument would move in the opposite directions as that of the manipulators.A backup instrument was used.The procedure was completed with a backup instrument and there no reported injury.

Brand Name
ENDOWRIST;DAVINCI SI
Common Device Name
PROGRASP FORCEPS
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 
4085232100
MDR Report Key17067316
Report Number2955842-2023-15714
Device Sequence Number6129485
Product Code NAY
UDI-Device Identifier00886874111345
UDI-Public(01)00886874111345(10)N11191028
Combination Product (Y/N)N
Initial Reporter CountryMX
PMA/510(K) Number
K050369
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 10/19/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number420093-14
Device Catalogue Number420093
Device Lot NumberN11191028 613
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/29/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/19/2020
Initial Report FDA Received Date06/05/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/24/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexMale